Topologically driven swelling of a polymer loop

Nathan T. Moore, Rhonald C. Lua, Alexander Y. Grosberg

Research output: Contribution to journalArticle

Abstract

Numerical studies of the average size of trivially knotted polymer loops with no excluded volume were undertaken. Topology was identified by Alexander and Vassiliev degree 2 invariants. Probability of a trivial knot, average gyration radius, and probability density distributions as functions of gyration radius were generated for loops of up to N = 3,000 segments. Gyration radii of trivially knotted loops were found to follow a power law similar to that of self-avoiding walks consistent with earlier theoretical predictions.

Original languageEnglish (US)
Pages (from-to)13431-13435
Number of pages5
JournalProceedings of the National Academy of Sciences of the United States of America
Volume101
Issue number37
DOIs
StatePublished - Sep 14 2004
Externally publishedYes

ASJC Scopus subject areas

  • General

Fingerprint Dive into the research topics of 'Topologically driven swelling of a polymer loop'. Together they form a unique fingerprint.

  • Cite this